MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1-3-HX-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis #(b)(4):equipment used: vis (b)(4), 203cm ruler (b)(4), pin gauges (b)(4) document used: (b)(4) rev.B, (b)(4) rev.C as found condition (condition of returned device): the axium prime implant coil was returned for analysis within a shipping box and returned within a resealable plastic biohazard pouch.Damage location details: the axium prime implant coil was returned within the introducer sheath which was found to be applied correctly with the wavelock facing towards the proximal end.The actuator interface was found to be intact.The axium prime pushwire was found to be broken at ~9.5cm with the release wire visible; however, the axium prime pushwire was also found to be bent within introducer sheath at ~9.5cm and bent at 7.5cm from the distal end.The axium prime implant coil was found to be premature detached and not returned with the axium prime pushwire.The implant coil was not able to be pushed out of introducer sheath due to resistance within introducer sheath.No other anomalies were observed.Testing/analysis (including sem reports): the axium prime implant coil tip od (outer diameter) was unable to be measured due to no implant coil being returned.The id (inner diameter) which was measured to be.018¿ (0.45mm) which was found to be within specification (specification 0.46mm +0.02mm/-0.02mm).Conclusion: based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/stuck in sheath¿ was confirmed.There were no reported issues preparing the axium prime implant coil prior to use per the instructions for use (ifu).Therefore, it is likely that the axium prime implant coil became damaged during preparation, or due to an improper hubbing technique (over tightening of the rhv).Regarding the damage (break and bends) found with the pushwire damage can occur if the device is advanced against resistance or due to handling.However, the root cause for resistance could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that an attempt was made to visually inspect the coil in saline solution during coil preparation.At that time, it did not come out of the inserter.The physician determined that it was defective and no longer be used because a strange resistance was felt.Coil resistance/stuck in sheath occurred.The device was prepared as indicated in the package insert.No patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of an aneurysm.It was noted the patient's blood flow was ordinary and there was no anomaly with vessel tortuosity.Additional information was received that during preparation, the coil was tried to be pushed out in water and visually to be checked.The introducer sheath was vertically held when it was pushed out.The delivery wire was pushed, but the coil did not come out from the tip, so it was not pulled back in water and stopped to use.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key16033805
Report Number2029214-2022-02161
Device Sequence Number7475298
Product Code KRD
UDI-Device Identifier00847536020924
UDI-Public00847536020924
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2024
Device Model NumberAPB-1-3-HX-ES
Device Catalogue NumberAPB-1-3-HX-ES
Device Lot Number223153384
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2022
Initial Report FDA Received Date12/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown